Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have swollen lips with dry skin. Any ideas what this could be?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
My girlfriend has just in the last few days been having slight swelling on her lips and dried skin. These patches are turning darker. When she put on chap stick it always burns. Any idea what this is?
Posted Thu, 17 Jan 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 3 hours later
Thanks for writing in .
The condition she is suffering from can be angioedema ,actinic chelitis, discoid lupus erythematosus etc.
Also I would like to know -
Since when she has this?
Does this increase while outside in open?increase on sun exposure?
Is there peeling of skin over the lips?
Does the swelling remains as it is or go away and return?
Are there any other skin related or other issues?
Can you upload photos of the affected area?
Photographs can help a lot in predicting the condition.
Till the time you can apply white paraffin gel over the lips 3 -4 times a day.
Upload the photographs and answer the question and we can continue the discussion here.
Awaiting your response.
MD dermatologist.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor